U.S. doctors online nowAsk doctors free
Jonesboro, AR
A 23-year-old female asked:

hi, i just finished taking clindamycin and doxycycline today, would it be okay to start tanning tomorrow? thanks!

2 doctor answers2 doctors weighed in
Dr. Jason Cogdill
Nephrology and Dialysis 17 years experience
It is your skin: It is your skin, but it sounds like a bad idea. Bad in the short term due to the risk of remaining drug in you body and of course the long term negative health affects need to be considered as well. Good luck.
Dr. Arthur Balin
Dermatology 47 years experience
Tanning: It is really a bad idea to deliberately tan. When ultraviolet light hits the skin it damages the dna in the cells breaking it up into fragments. It is these fragments of dna that cause the tanning response. So if you get tan it means you have damaged your dna in order to turn on the tanning response. Skin cancers follow years later. Scientists are trying to make a cream with the broken fragments.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 16, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.